Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2012, 2:09 PM EDT for Murray County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 9, 2012, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Murray County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WWUS82 KFFC 091809
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT MON JUL 9 2012
GAZ005-006-091845-
209 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND FANNIN COUNTIES UNTIL 245 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNGA...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND FANNIN COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CRANDALL...SUMAC...CISCO...GREGORY...
TENNGA...CONASAUGA LAKE...COHUTTA WILDERNESS...HIGDON...COLWELL AND
JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3485 8443 3485 8461 3484 8459 3482 8459
3487 8482 3488 8483 3499 8481 3499 8439
TIME...MOT...LOC 1809Z 283DEG 10KT 3497 8471
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:40 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 9, 11:40 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT MON JUL 9 2012 .UPDATE...CORRECTION APOLOGIZE FOR THE LATE UPDATE...NETWORK ISSUES HAVE BEEN SOLVED. AS FAR AS THE FORECAST IS CONCERNED...MODELS STILL APPEAR TO HAVE ISSUES RESOLVING CONVECTION OVER NORTH GEORGIA FOR TODAY. SEVERAL HI RES SHORT TERM MODELS ARE INDICATING CONVECTION WILL NOT MOVE INTO THE AREA UNTIL THE OVERNIGHT HOURS OR LATER. HRRR AND LOCAL WRF SHOWING CONVECTION WILL OCCUR OVER THE ATL METRO AREA AND FURTHER NORTHWARD THIS AFTERNOON. AS A RESULT...HAVE CONTINUED LARGELY WITH THE ORIGINAL FORECAST...WHICH KEEPS SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HAVE ONLY MADE MINOR CHANGES TO HOURLY TEMPERATURES AND DEW POINTS. AT THIS POINT...CURRENT FORECAST LOOKS TO BE ON TRACK. 31 && .PREV DISCUSSION... /ISSUED 415 AM EDT MON JUL 9 2012/ SHORT TERM /TODAY THROUGH TUESDAY/... ONLY VERY ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT PERSISTING IN THE FAR SOUTHEASTERN AND NORTHERN PORTION OF THE AREA EARLY THIS MORNING SO HAVE INCLUDED SLIGHT CHANCE POPS UP UNTIL 12Z. MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE PRECIP CHANCES THIS AFTERNOON THROUGH TUESDAY. THE KEY PLAYERS WILL BE A SFC FRONT CURRENTLY ACROSS THE TN VALLEY AND SOME GULF MOISTURE NOSING INTO THE AREA FROM THE WEST DUE TO A WEAK UPPER LOW NEAR MS/LA. LATEST NAM AND GFS ARE BOTH IN GOOD AGREEMENT WITH THE LOCATION OF THE FRONT MOVING SLOWLY SOUTHWARD AND BEING NEAR THE SOUTHERN TN BORDER BY 00Z TUESDAY. UPSTREAM OBS INDICATED THAT THE MAJORITY OF CONVECTION INITIATED ALONG THE FRONT NEAR 18Z YESTERDAY... HOWEVER THERE WAS LIKELY STRONGER FORCING FOR ASCENT NEAR THE BROAD UPPER TROUGH OVER THE NE CONUS. THIS TROUGH IS NOT PROGGED TO DIG MUCH FARTHER SOUTH BEFORE IT LIFTS OUT BY MIDWEEK AND ANY SHORTWAVES TRACKING ALONG THE FLOW ALOFT WILL LIKELY BE TOO FAR AWAY FROM THE FORECAST AREA TO HAVE ANY INFLUENCE WITH LIFT ENHANCEMENT. IT SEEMS AS THOUGH THE BEST CHANCE FOR DEVELOPMENT TO START WILL BE IN THE NORTHERN AND WESTERN PORTIONS OF THE AREA AROUND 18-21Z WHEN DAYTIME HEATING TYPICALLY TRIGGERS CONVECTION SO TRENDED POPS UPWARD DURING THE DAY FROM LOW CHANCE BEFORE 18Z IN THE NORTH TO HIGH END CHANCE AFTERWARD AND SLIGHT STAYING SOUTHEAST. THE FRONT LOOKS TO SAUNTER SOUTHWARD JUST ENOUGH TO MAKE IT INTO NORTH GA BY TUESDAY SO FELT LIKELY POPS WERE BETTER JUSTIFIED IN THE NORTH FOR TUESDAY AFTERNOON INTO EVENING THAN TODAY. DECENT CAPE VALUES WITH WEAK SHEAR WILL CONTINUE MAIN STORM THREATS OF GUSTY WINDS AND SMALL HAIL. ANY GENERATED OUTFLOW BOUNDARIES HAVE THE POTENTIAL TO ALLOW CONTINUED CONVECTIVE DEVELOPMENT WELL PAST SUNSET AS WE HAVE SEEN RECENTLY. THERE SHOULD BE PLENTY OF MOISTURE TO WORK WITH ESPECIALLY IN THE NORTH AS PROGGED PW VALUES ARE UP NEAR 1.80 INCHES... AND A FAIRLY WIDESPREAD QUARTER TO THIRD OF AN INCH OF RAINFALL COULD OCCUR BY TUESDAY AFTERNOON... HOWEVER HPC HAS THE HIGHER QPF JUST PAST THE SHORT TERM ON TUESDAY NIGHT INTO WEDNESDAY. THE PLACEMENT OF THE SFC FRONT WILL GREATLY DICTATE WHERE THE GREATEST STORM INFLUENCE AND HEAVIEST RAINFALL OCCURS THIS WEEK SO THE PROGRESSION OF THIS FEATURE OR THE LACK THEREOF WILL NEED TO BE CLOSELY MONITORED. FOR TEMPS...MADE MINOR TWEAKS TO BLEND OF MAV AND MET GUIDANCE AND RAISED THE TEMPS SLIGHTLY IN THE SOUTHEAST FOR TUESDAY HIGHS AS MAJORITY OF CONVECTION SHOULD STAY MOSTLY NORTH AND WEST WITH ANY INFLUENCING CLOUD COVER OR OUTFLOW LIKELY OCCURRING AFTER PEAK DAYTIME HEATING. HIGHS SHOULD BE NEAR THE LOW 90S IN THE NORTH AND WEST TODAY AND MID TO UPPER 90S IN THE EAST... WITH VALUES 2-4 DEGREES COOLER TUESDAY. BAKER LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MODELS AGREE ON KEEPING A TROUGH ACROSS THE SOUTHEAST INTO THE NORTHERN GULF THROUGH THE PERIOD. A FRONTAL BOUNDARY TO THE NORTH SINKS SOUTHWARD THROUGH THE MIDDLE OF THE WEEK...HOWEVER IT IS UNCERTAIN HOW FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. OVERALL THE PATTERN LOOKS LIKE THERE SHOULD BE AVAILABLE MOISTURE AND MODERATE INSTABILITY THROUGH THE LONG TERM...FAVORING THE NORTHERN PORTION OF THE STATE WITH HIGHER POPS. BY THE END OF THE WEEK THE UPPER RIDGE BUILDS BACK TO THE WEST SOMEWHAT SO HAVE LOWERED POPS A BIT FOR THE WEEKEND. 41 AVIATION... 12Z UPDATE... VFR CONDITIONS SHOULD PREVAIL THROUGH THE FORECAST PERIOD. WINDS LOOK TO STAY NEARLY WEST AT 10KTS OR LESS AND A FEW SITES INCLUDING KATL COULD GUST UP TO NEAR 18KTS LATER THIS MORNING. CIGS SHOULD GENERALLY BE 5-7 KFT AND INCREASE IN COVERAGE FROM SCT TO BKN BY 21Z ACROSS MOST AREAS BEFORE GOING BACK TO SCT040 NEAR 03Z TONIGHT. NEARLY ALL TAF SITES EXCEPT KMCN WILL HAVE THE BEST CHANCE OF THUNDERSTORMS FROM 21-03Z THEREFORE INCLUDED PROB30 GROUP FOR THESE SITES. //ATL CONFIDENCE... 12Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF -TSRA. HIGH CONFIDENCE ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 71 92 72 / 30 30 50 50 ATLANTA 92 72 90 73 / 30 30 50 40 BLAIRSVILLE 88 69 83 67 / 50 40 60 70 CARTERSVILLE 92 69 90 70 / 40 40 60 60 COLUMBUS 94 73 93 73 / 30 30 30 30 GAINESVILLE 93 72 89 72 / 40 40 60 60 MACON 96 72 95 73 / 20 20 30 30 ROME 93 70 91 72 / 50 40 60 60 PEACHTREE CITY 92 69 90 70 / 30 30 50 40 VIDALIA 98 76 97 75 / 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Jul 9, 4:44 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 AM EDT MON JUL 9 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 444 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... WEAKENING HIGH PRESSURE WILL REMAIN OVER NORTH AND CENTRAL GEORGIA TODAY. MOISTURE WILL INCREASE OVER MUCH OF THE AREA AS A SURFACE BOUNDARY TO OUR NORTH BEGINS TO SAG SOUTHWARD TOWARD THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL... BRIEF WIND GUSTS AND FREQUENT LIGHTNING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID AFTERNOON THROUGH EVENING HOWEVER THERE COULD BE A THUNDERSTORM AT MOST ANY TIME. .DISCUSSION... VERTICAL SHEAR WILL REMAIN WEAK...HOWEVER CAPE VALUES SHOULD INCREASE TO AROUND 2000 THIS AFTERNOON. THIS SHOULD SUPPORT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY WITH THE BEST CHANCES FOR THUNDERSTORMS FAVORING NORTH GEORGIA FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT MON JUL 9 2012
GAZ005-006-091845-
209 PM EDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND FANNIN COUNTIES UNTIL 245 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNGA...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND FANNIN COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CRANDALL...SUMAC...CISCO...GREGORY...
TENNGA...CONASAUGA LAKE...COHUTTA WILDERNESS...HIGDON...COLWELL AND
JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3485 8443 3485 8461 3484 8459 3482 8459
3487 8482 3488 8483 3499 8481 3499 8439
TIME...MOT...LOC 1809Z 283DEG 10KT 3497 8471The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 52 min |
| Jul 9, 4:02 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| Jul 9, 4:09 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 36 min |
| Jul 9, 4:31 PM EDT | Special Weather Statement | FFC | Bibb | 44 min |
| Jul 9, 4:53 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Jul 9, 5:03 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 27 min |
| Jul 9, 5:05 PM EDT | Special Weather Statement | FFC | Oconee | 40 min |
| Jul 9, 5:16 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Jul 9, 5:22 PM EDT | Special Weather Statement | FFC | Wilkinson | 38 min |
| Jul 9, 5:30 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | FFC | Walton | 37 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | FFC | Greene | 33 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 32 min |
| Jul 9, 6:19 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Jul 9, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Morgan, Oconee, Walton | 53 min |
| Jul 9, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 49 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 29 min |
| Jul 9, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 40 min |
| Jul 9, 6:37 PM EDT | Special Weather Statement | FFC | Laurens | 38 min |
| Jul 9, 6:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 9, 6:42 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Jul 9, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 38 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | FFC | Clarke | 28 min |
| Jul 9, 7:05 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 9, 7:06 PM EDT | Special Weather Statement | FFC | Warren | 24 min |
| Jul 9, 7:11 PM EDT | Special Weather Statement | FFC | Madison | 34 min |
| Jul 9, 7:14 PM EDT | Special Weather Statement | FFC | Hancock | 31 min |
| Jul 9, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 25 min |
| Jul 9, 7:32 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Jul 9, 7:45 PM EDT | Special Weather Statement | FFC | Haralson | 30 min |
| Jul 9, 7:50 PM EDT | Special Weather Statement | FFC | Butts | 25 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.